Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 1, 2020, 8:47 AM CDT for Nueces County, Refugio County, San Patricio County, Texas. It was in force for 88 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2020, 8:47 AM CDT (13:47 UTC)
- Expired
- Jun 1, 2020, 10:15 AM CDT
- In force
- 88 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:50 AM CDT | FLASH FLOOD | 3 E Odem, TX | PUBLIC REPORT OF FLOODING ON FM 631 EAST OF ODEM. |
| Jun 1, 9:10 AM CDT | FLASH FLOOD | 1 Sw Calallen, TX | WATER OVER ROAD ON CR52 BETWEEN CALALLEN AND ROBSTOWN. ROAD NEARLY IMPASSABLE. |
| Jun 1, 9:30 AM CDT | FLASH FLOOD | 5 Ne Robstown, TX | SOCIAL MEDIA VIDEO OF FLOOEDED ROADS NEAR VIOLET ROAD |
| Jun 1, 9:30 AM CDT | FLASH FLOOD | Robstown, TX | SOCIAL MEDIA VIDEO OF FLOODED ROADS IN ROBSTOWN |
| Jun 1, 9:52 AM CDT | FLASH FLOOD | 1 S Sinton, TX | SNAPCHAT REPORT OF STREET FLOODING IN THE LA PALOMA ADDITION COLONIA. |
| Jun 1, 9:54 AM CDT | FLASH FLOOD | 3 Sw Sinton, TX | SNAPCHAT REPORT OF FLOODING UP TO BASE OF HOUSE AT WJ RANCH COLONIA BETWEEN CR 1372 AND CR 3913. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047
WGUS54 KCRP 011347
FFWCRP
TXC355-391-409-011515-
/O.NEW.KCRP.FF.W.0002.200601T1347Z-200601T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
847 AM CDT Mon Jun 1 2020
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northwestern Nueces County in south central Texas...
Southwestern Refugio County in south central Texas...
Central San Patricio County in south central Texas...
* Until 1015 AM CDT.
* At 847 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Flash flooding is already occurring as spotters have
reported flooding of two lanes along I-37 near Calallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Corpus Christi, Robstown, Sinton, Taft, Odem, St. Paul, Edroy,
Annaville, Calallen, West Sinton, Clarkwood, Taft Southwest,
Tuloso and North San Pedro.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2796 9770 2808 9770 2814 9760 2813 9758
2813 9757 2816 9755 2816 9754 2817 9754
2819 9750 2805 9729 2784 9751 2783 9751
2776 9755 2772 9757 2774 9768 2783 9776
FLASH FLOOD...RADAR INDICATED
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:23 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 1, 6:23 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 623 AM CDT Mon Jun 1 2020 .DISCUSSION... Updated for 12Z Aviation discussion. && .AVIATION... Convection has begun to increase this morning. CRP, ALI, and COT are are expected to have predominately MVFR ceilings and IFR expected as showers and storms move inland and across the terminal sites. LRD and VCT still remain VFR,though conditions will deteriorate to MVFR through the morning and IFR with any storms. Timing of MVFR to IFR transitions will be challenging, so have introduced TEMPO groups for time periods when storms are expected. Rain and thunderstorms will continue through the evening tonight, before beginning to wane by the end of the forecast period. && .PREV DISCUSSION... /Issued 355 AM CDT Mon Jun 1 2020/ SHORT TERM (Today through Tuesday)... Convection is expected to redevelop this morning along a coastal trough in place along the coast. Models indicate this may move a bit more inland today, which will increase the chances for heavier precipitation over the Coastal Bend. Convection will move inland through the day, increasing chances for showers and thunderstorms across the Brush Country. Localized flash flooding may be possible today in some of the heavier showers, but widespread flash flooding continues to be unlikely. Convection will begin to decrease tonight and into Tuesday. Temperatures today will be several degrees below normal with rainfall and thick cloud cover expected, with highs in the low to mid 80s. Tuesday will see slightly warmer temperatures, with highs in the mid to upper 90s as rain chances diminish and clouds begin to clear. LONG TERM (Tuesday Night through Monday)... The upper level low that has been influencing the region will slide east as the upper level ridge builds in. Meanwhile, onshore flow in the lower levels will continue to usher moisture inland. Models have backed off from keeping PWATs around 2" through the week and are now generally around 1" which is still above average for early June. Kept POPs higher on Wednesday as the subtropical jet will linger around and provide sufficient lift for additional showers and storms. With relatively high moisture but no significant forcing to close out the work week, would expect any convection to be mainly diurnally/sea breeze driven. Temperatures will warm up throughout the week with highs in the upper 80s along the immediate coast to the upper 90s out west. Lows will be seasonal with temps dropping in the low to mid 70s across the Brush Country to around 80 along the coast. The forecast heading into the weekend remains uncertain. The National Hurricane Center continues to monitor the remnants of Tropical Storm Amanda which are currently located near the Guatemala- Yucatan border. The system is forecast to move into the Bay of Campeche over the next several days. The NHC currently has a 70% chance of formation over the next 5 days as the system may redevelop in a favorable environment. The last item of concern is the potential for coastal flooding by mid week. The combination of a low pressure system developing to our south and a high pressure well to our east will provide an easterly fetch across the Gulf which may result in water piling up along Gulf- facing beaches, especially during high tide. Recent P-ETSS and E-TSS output show tidal levels exceeding 2 ft MSL on Wednesday and Thursday. MARINE... Showers and thunderstorms will continue today across the area. Light to moderate easterly winds are expected but gusty winds are possible in and around thunderstorms. Weak to moderate easterly to southeasterly flow is expected through the period. Isolated to scattered showers and thunderstorms are possible through Wednesday evening. Showers and storms will become more isolated to close out the work week. There remains a bit of uncertainty with the forecast over the weekend with regards to the formation of a potential tropical system in the Bay of Campeche. The National Hurricane Center currently has a 70% chance of formation over the next 5 days. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 83 74 87 73 87 / 70 30 30 10 30 Victoria 82 70 88 72 88 / 70 30 30 10 30 Laredo 86 73 88 73 90 / 70 40 30 0 10 Alice 85 71 88 72 90 / 70 30 30 10 20 Rockport 84 76 86 78 88 / 80 30 30 20 30 Cotulla 86 71 89 72 92 / 60 30 30 0 10 Kingsville 85 72 88 73 89 / 70 30 30 10 30 Navy Corpus 83 77 85 77 86 / 80 40 30 20 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LS/77...AVIATION
Hazardous weather outlook, Jun 1, 3:59 AM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 359 AM CDT Mon Jun 1 2020 TXZ229>234-239>247-342>347-442-443-447-020900- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 359 AM CDT Mon Jun 1 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are possible today and tonight. There is a moderate risk of rip currents along Gulf-facing beaches today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are possible through mid week. Coastal flooding is possible along Gulf-facing beaches Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-020900- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 359 AM CDT Mon Jun 1 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are possible today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms possible through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 AM CDT | Areal Flood Advisory | CRP | Bee, Nueces, Refugio, San Patricio | 95 min |
| Jun 1, 7:19 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 3 hr |
| Jun 1, 9:25 AM CDT | Areal Flood Advisory | CRP | Aransas, Nueces, San Patricio | 34 min |
| Jun 1, 9:59 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 1, 10:21 AM CDT | Areal Flood Advisory | CRP | Nueces | 114 min |
| Jun 1, 10:28 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio | 29 min |
| Jun 1, 10:33 AM CDT | River Flood Warning | CRP | Nueces | 70 hr |
| Jun 1, 10:57 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, San Patricio | 3 hr |
| Jun 1, 11:01 AM CDT | Tornado Warning | CRP | Aransas, Calhoun | 44 min |
| Jun 1, 11:02 AM CDT | Special Marine Warning | CRP | 28 min | |
| Jun 1, 11:26 AM CDT | Special Marine Warning | CRP | 34 min | |
| Jun 1, 12:31 PM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, San Patricio | 119 min |
| Jun 1, 1:34 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio | 116 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.